Thunderstorm Wind, Cimarron
- When
- June 12, 3:15 AM CST
- Where
- Cimarron County, 3 mi SSE of Boise City
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.700, -102.500
Severe thunderstorms over the western Oklahoma panhandle during the early morning hours produced high winds. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms over the western Oklahoma panhandle during the early morning hours produced high winds. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 12, 2:45 AM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 345 AM CDT SUN JUN 12 2005 .DISCUSSION... STILL HAVE STORMS IN NORTHERN CWA PUSHING OFF TO THE NORTH...WITH ANOTHER SHORT WAVE MOVING TOWARD THE PANHANDLES OUT OF NEW MEXICO. SPENT MOST OF THE MORNING WORKING ON SHORT TERM DUE TO THE STRONG POTENTIAL FOR ANOTHER SEVERE EVENT TOMORROW...AND GENERALLY LEFT THE LONG TERM PACKAGE AS IT STOOD. WV IMAGERY SHOWS SHORT WAVE ENERGY MOVING TOWARD PANHANDLES AND COULD BRING ANOTHER BOUGHT OF THUNDERSTORMS WITHIN THE NEXT FEW HOURS...OTHERWISE WORRIED MOST ABOUT BASE OF UPPER TROUGH THAT SHOULD REACH THE CWA BY 15Z OR SO. MESO ETA INDICATING STRONG VORT MAXES BEHIND THE TROUGH AXIS THAT WILL BE PASSING THROUGH REGION UNTIL 06Z OR SO. SO UPPER LEVEL SUPPORT WILL BE MORE THAN AVAILABLE. AT THE SURFACE...A LEE SIDE TROUGH DEVELOPS OUT AHEAD OF THE UPPER TROUGH. MODELS SEEM TO AGREE THAT WINDS IN THE SOUTHEASTERN TEXAS PANHANDLE WILL BACK MORE TO THE SOUTHEAST PROVIDING STRONG DIRECTIONAL SHEAR. CURRENTLY MODELS SHOW THE LEADING EDGE OF AN UPPER LEVEL JET WILL PIERCE INTO THE EASTERN CWA RIGHT AROUND 00Z...WITH A DIFFLUENT ZONE IN THE SAME AREA. MOISTURE WILL BE THERE AHEAD OF THE DRY LINE THAT WILL SET UP ROUGHLY ALONG THE CENTRAL ZONES. ADJUSTED POPS TO BETTER SUIT WHERE THE DRY LINE WILL BE...AND INCREASED POPS IN THE EAST WITH MENTION OF SEVERE FOR TOMORROW AFTERNOON AND EVENING. ALSO INCLUDED SOME CHANCE POPS FROM 06 TO 12Z JUST IN CASE STORM DECIDE TO LINGER AS THEY DID TONIGHT. ALTHOUGH EXPECTING THE UPPER TROUGH TO PUSH MOST OF THE ACTIVITY EAST OF THE CWA BY 08Z OR SO. SET UP IS IN PLACE FOR ANOTHER SEVERE EVENT...AND SPC HAS NOTCHED THE SOUTHEASTERN TEXAS PANHANDLE WITH A 15 PERCENT RISK OF TORNADOES WHICH SEEMS VERY PLAUSIBLE GIVEN THE SYNOPTIC PATTERN. AS MENTIONED ABOVE...ONLY MADE MINOR ADJUSTMENTS TO LONG TERM PACKAGE. MESO ETA NOW SEEMS TO HAVE BEST HANDLE ON COLD FRONT FOR TUESDAY MORNING...SO WENT MOSTLY WITH A MIX OF THE PREVIOUS GRIDS AND THE MESO ETA FOR THE FRONT. ALSO INCLUDED 10 POPS FOR THURSDAY MORNING...WHICH MAY NEED TO BE UPPED IF MODELS CONTINUE TO SHOW THE SHORT WAVE ENERGY MOVING INTO THE CWA AROUND THE UPPER RIDGE. IN FACT...WOULD NOT BE SURPRISED IF STORMS DEVELOP THURSDAY AND EVEN FRIDAY IN THE NORTH WEST FLOW REGIME. BUT MODELS ARE HAVING A BIT OF TROUBLE WITH THE MASSIVE CLOSED LOW THAT WILL DEVELOP IN THE GULF OF ALASKA THURSDAY AFTERNOON. THE LOW WILL PROBABLY PUSH THE RIDGE OFF TO THE EAST...BUT MODELS THINK THE LOW WILL RIDE OVER THE TOP OF THE RIDGE WHICH APPEARS TO AMPLIFY EARLY NEXT WEEK. IT WILL BE THE MIDDLE OF JUNE SO THAT RIDGE MAY INDEED BE FAIRLY STOUT...SO LEFT OUT POPS FOR NOW AFTER THURSDAY MORNINGS 10S. BROST && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 86 60 86 59 / 30 20 0 0 BEAVER OK 81 63 87 58 / 50 50 0 0 BOISE CITY OK 80 56 85 51 / 20 10 0 0 BORGER TX 85 64 88 59 / 30 30 0 0 BOYS RANCH TX 86 59 88 57 / 20 10 0 0 CANYON TX 87 59 87 60 / 30 20 0 0 CLARENDON TX 88 64 89 63 / 40 40 0 0 DALHART TX 83 58 86 55 / 20 10 0 0 GUYMON OK 81 60 87 55 / 30 30 0 0 HEREFORD TX 87 59 89 60 / 20 10 0 0 LIPSCOMB TX 83 63 88 60 / 50 50 0 0 PAMPA TX 85 64 87 60 / 40 40 0 0 SHAMROCK TX 88 67 90 63 / 50 50 0 0 WELLINGTON TX 90 67 91 64 / 50 50 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/14
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1152 PM CDT SAT JUN 11 2005 OKZ001>003-TXZ001>020-121100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1152 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF ADDITIONAL SEVERE THUNDERSTORMS THIS TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ON SUNDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE EASTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD MONITOR THE LATEST FORECASTS AND BE READY FOR ACTIVATION TONIGHT...AND AGAIN SUNDAY. WYNNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 114 AM CDT SUN JUN 12 2005 TXZ010-015-120700- HEMPHILL TX-WHEELER TX- 114 AM CDT SUN JUN 12 2005 ...STRONG THUNDERSTORM IN HEMPHILL AND WHEELER COUNTIES... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM GLAZIER TO 6 MILES WEST OF LELA AT 114 AM CDT...MOVING EAST AT 25 MPH...TOWARD LAKE MARVIN...WHEELER...AND SHAMROCK. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 120 AM CDT SUN JUN 12 2005 TXZ018-120700- ARMSTRONG TX- 120 AM CDT SUN JUN 12 2005 ...STRONG THUNDERSTORM IN ARMSTRONG COUNTY... A STRONG THUNDERSTORM WAS LOCATED NEAR CLAUDE AT 120 AM CDT...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 152 AM CDT SUN JUN 12 2005 TXZ001-120730- DALLAM TX- 152 AM CDT SUN JUN 12 2005 ...STRONG THUNDERSTORM IN DALLAM COUNTY... A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF DALHART AT 152 AM CDT...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 356 AM CDT SUN JUN 12 2005 TXZ004-120930- OCHILTREE TX- 356 AM CDT SUN JUN 12 2005 ...STRONG THUNDERSTORM IN OCHILTREE COUNTY... A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF WAKA AT 356 AM CDT...MOVING NORTHEAST AT 30 MPH...TOWARD FARNSWORTH AND PERRYTON. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 408 AM CDT SUN JUN 12 2005 OKZ002-121000- TEXAS OK- 408 AM CDT SUN JUN 12 2005 ...STRONG THUNDERSTORM IN TEXAS COUNTY... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11 MILES SOUTHWEST OF EVA TO 6 MILES SOUTHEAST OF HARDESTY AT 408 AM CDT...MOVING NORTHEAST AT 30 MPH...TOWARD GUYMON...OPTIMA...AND HOOKER. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 414 AM CDT SUN JUN 12 2005 OKZ001-121000- CIMARRON OK- 414 AM CDT SUN JUN 12 2005 ...STRONG THUNDERSTORM IN CIMARRON COUNTY... A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF FELT AT 414 AM CDT...MOVING NORTHEAST AT 30 MPH...TOWARD BOISE CITY AND KEYES. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
The Amarillo radar (KAMA), 178 km away, was scanning. The volume nearest the first event began at 09:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459124.